# SDR 2002FA0001142

- Difficulty date: September 11, 2002
- Submitted: October 7, 2002
- Operation: General aviation
- Aircraft: N616RM
- Make and model: Cessna 414
- Aircraft serial: 4140375
- Engine: Cont TSIO520*
- System (JASC): 5523 · Elevator, Tab Structure
- Part: Structure
- Part number: 50340091
- Condition: Broken
- Location: Elevator Tab
- Part time: 5,800 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING 100 HOUR INSPECTION, ELEVATOR TRIM BEARINGS WERE SUSPECTED TO BE LOOSE AND REQUIRE REPLACEMENT.  TO REPLACE THESE BEARINGS, ELEVATOR TRIM TAB HORN WAS REMOVED.  WHEN FORCE WAS APPLIED TO TWO OF  FOUR ATTACHING NUTS TO EFFECT THEIR REMOVAL FROM THE MATING SCREW, THEY SEPARATED, BROKE OFF INSIDE OF TRIM TAB.  WHEN FULL REMOVAL OF TWO OF SCREWS WAS EFFECTED IT WAS NOTED THAT ONE HAD RUST CORRODED OVER 90 PERCENT OF ORIGINAL DIAMETER AND SECOND SCREW HAD A FULL 100 PERCENT LOSS.  ONLY ATTACHMENT OF THESE SCREWS WERE FROM THE COATING OF PAINT APPLICATION.
